FDA: Nyquil chicken challenge is even worse than it sounds

FDA issues warning to TikTok generation: Don’t use the bright blue, over-the-counter drug as a marinade even if social media challenges you to do so.

Case in point: The Nyquil Chicken Challenge or “Sleepy Chicken” appears to have been circulating starting January this year.

According to Forbes, the narrator of a somewhat disjointed video noted that when sautéing the concoction, “Sometimes the steam really makes you drowsy.”

Really? You don’t say.

“These video challenges, often aimed at young people, can be harmful to people – and even fatal,” the US Food and Drug Administration said in a recent warning.

In the case of chicken Nyquil, users are encouraged to cook the dish, presumably for human consumption, using brand-name medicine or other similar over-the-counter cough and cold medicines. The active ingredients of Nyquil include acetaminophen, dextromethorphan, and doxylamine.

However, according to the FDA, the process of cooking this drugged drink, even to create a funny video, can also be dangerous.

“Boiling a drug can make it much more concentrated and change its properties in other ways,” the agency said. “Even if you don’t eat chicken, inhaling smoke while cooking can cause the drug to enter your body. It can also damage your lungs.

“Simply put: Someone can take dangerously high doses of cough and cold medicine without even realizing it.”

A separate TikTok challenge in 2020 has urged people to take large doses of the allergy drug diphenhydramine – one of the brand names is Benadryl – to get high and cause hallucinations, the FDA said.

Meanwhile, on Twitter, the Nyquil account called for common sense in response to tweets about the Sleepy Chicken challenge.

“Consumer safety is our number one priority and we do not endorse inappropriate use of our products,” the account said. tweeted to respond to various tweets, both fun and serious. “NyQuil is an over-the-counter medication that treats the nighttime symptoms of the common cold and flu. It should be taken as directed using the dosage cup provided, not to exceed 4 doses in 24 hours. “

The FDA issued the warning in September 2020 after investigating reports of teenagers being hospitalized with an overdose of diphenhydramine. The teenagers said they were reminded to take their medication through videos on social media. At least one teenage girl in Oklahoma has died.

The agency urges parents to discuss with their children the dangers of over-the-counter drug abuse as well as the risks inherent in many social media trends.

TikTok, incidentally, now directs people searching for “Chicken Nyquil” to a page that talks about how to assess any social media challenge they may face.

https://www.latimes.com/entertainment-arts/story/2022-09-20/nyquil-chicken-tiktok-fda-warning-cooking-otc-medication FDA: Nyquil chicken challenge is even worse than it sounds

Russell Falcon

USTimesPost.com is an automatic aggregator of the all world’s media. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials, please contact us by email – admin@ustimespost.com. The content will be deleted within 24 hours.

Related Articles

Back to top button